Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 28, NWS Fort Worth, TX

March 21, 2005Van Zandt County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 21, 2005, 6:05 PM CST for Van Zandt County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2005, 6:05 PM CST (00:05 UTC)
Expired
Mar 21, 2005, 7:03 PM CST
In force
58 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 137 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 21, 5:40 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2005-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2005-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3624 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 6:00 PM CST, 5 minutes earlier.

Area forecast discussion, Mar 21, 6:00 PM CST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CST MON MAR 21 2005

.UPDATE...
600 PM CST

UPDATE OUT SHORTLY TO INCLUDE TOR WATCH EASTERN ZONES THRU 07Z.
58

&&

.AVIATION...
600 PM CST

ALL TAF SITES WEST OF DRYLINE...MAKING GRADUAL SHIFT FROM SW TO W.
HAVE CHOSEN TO COVER PART OF SHIFT WITH SUNSET FM GROUP...INCLUDING
DIMINISHING SPEEDS. DRYLINE TO MOVE LITTLE NEXT SEVERAL HOURS...BUT
TSRA WILL REMAIN WELL EAST OF TAF SITES. PATCH OF MID-LEVEL HIGH
CLOUDS MAY BE FOLLOWED BY MORE DEBRIS OVERNIGHT. WINDS PICK UP AFTER
DAYBREAK AS LOW FINALLY BEGINS EJECTING AND NW SFC FLOW ENSUES.
MODEL PERFECT PROGS YIELDING BKN050-060...BUT FEEL THAT IS OVERDONE.
25

&&

.PREV DISCUSSION...
304 PM CST

DRY LINE IS CURRENTLY LOCATED SHERMAN...MIDLOTHIAN...VALLEY
MILLS...KILLEEN. LINE IS SLOWING DOWN AND SHOULD HANG UP IN OUR
EASTERN THIRD THIS EVENING. FEW TSTMS FIRING UP THIS AFTERNOON
ALONG DRY LINE WILL CONTINUE ON TO THE EAST...BUT THIS EVENING
SECONDARY VORT MAX ROTATES AROUND UPPER LOW CURRENTLY IN OKLAHOMA
AND COULD PRODUCE MORE SHOWERS/TSTMS IN OUR EASTERN SECTIONS LATE
THIS EVENING. BY TOMORROW MORNING DRIER AIR IS IN PLACE OVER NORTH
TEXAS AND WEATHER LOOKS FINE FOR A FEW DAYS.

FOR THE WEEKEND...NEXT UPPER LOW MOVES ESE OUT OF THE GREAT BASIN
AND TRIES TO CUT OFF OVER THE RED RIVER. HAVE SLOWED DOWN THE
PRECIP FROM EARLIER FRI/SAT TO SAT/SUN. THIS IS NOT UNCOMMON...AS
THE MRF HAS ALWAYS BEEN TOO FAST WITH THESE PROGRESSIVE SYSTEMS.
WOULD NOT BE SURPRISED IF MODELS SLOWED PRECIP DOWN A BIT MORE AS
WEEK PROGRESSES. KEPT POPS AT CHANCE DUE TO UNCERTAINTY OF TIMING.

SO OTHER THAN TODAY WEEK LOOKS PRETTY CALM WITH TEMPS NEAR NORMAL.
/84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  50  69  43  69 /   0   0   0   0
WACO, TX              49  72  42  73 /   0   0   0   0
PARIS, TX             49  65  42  65 /  50   0   0   0
DENTON, TX            51  68  43  69 /   0   0   0   0
MCKINNEY, TX          51  66  42  69 /   0   0   0   0
DALLAS, TX            50  69  43  69 /   0   0   0   0
TERRELL, TX           51  69  43  69 /   0   0   0   0
CORSICANA, TX         50  69  43  70 /   0   0   0   0
TEMPLE, TX            50  73  42  74 /   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&
Hazardous weather outlook, Mar 21, 3:15 PM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CST MON MAR 21 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
315 PM CST MON MAR 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED SEVERE STORMS ARE POSSIBLE THROUGH TONIGHT ALONG AND EAST
OF A SHERMAN...DALLAS...HILLSBORO...MARLIN...CAMERON LINE. A DRY LINE
SURFACE TROUGH REMAINS DRAPED GENERALLY ALONG THE INTERSTATE 35
CORRIDOR AND SHOULD REMAIN QUASI-STATIONARY THROUGH MID
EVENING...BEFORE MOVING SLOWLY EAST INTO EAST TEXAS OVERNIGHT.
SCATTERED STRONG TO SEVERE STORMS SHOULD DEVELOP BY 5 PM ACROSS THE
RISK AREA AND MOVE EAST-NORTHEAST AT 30 TO 40 MPH.

WIND SHEAR AND INSTABILITY ARE STRONG ENOUGH FOR SOME STORMS TO GO
QUICKLY SEVERE THROUGH THIS EVENING WITH LARGE HAIL...DAMAGING WINDS
AND A FEW TORNADOES...THAT MAY SPIN UP OFF OF OLD OUTFLOW BOUNDARIES
FROM ACTIVITY EARLIER TODAY.

.DAYS TWO THROUGH SEVEN...
A SQUALL LINE COULD STILL EXIST NEAR OR JUST EAST OF A
PARIS...CANTON...PALESTINE LINE AROUND DAYBREAK...BUT MUCH
UNCERTAINTY EXISTS ON WHERE THE OLD DRYLINE TROUGH WILL BE.

OTHERWISE...ANOTHER SYSTEM WILL APPROACH NORTH TEXAS NEXT WEEKEND.
WITH A CHANCE OF THUNDERSTORMS FRI NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT OVER THOSE PARTS
OF NORTH TEXAS GENERALLY EAST OF THE INTERSTATE 35 CORRIDOR.

In the hours before

Special weather statement, Mar 21, 3:52 PM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
352 PM CST MON MAR 21 2005

TXZ121-134-212215-
ELLIS-KAUFMAN-
352 PM CST MON MAR 21 2005

...SIGNIFICANT WEATHER UPDATE...

AT 352 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF PALMER...OR 5 MILES
NORTHEAST OF ENNIS...MOVING NORTHEAST AT 25 MPH. A SECOND STRONG
THUNDERSTORM WAS LOCATED NEAR TERRELL...ALSO MOVING NORTHEAST AT 25
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CRANDALL...FORNEY...
KAUFMAN...KEMP AND TERRELL.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
Special weather statement, Mar 21, 4:21 PM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
421 PM CST MON MAR 21 2005

TXZ105-212315-
HUNT-
421 PM CST MON MAR 21 2005

...SIGNIFICANT WEATHER UPDATE...

AT 421 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 7 MILES NORTH OF QUINLAN...OR 8 MILES SOUTH OF
GREENVILLE...MOVING NORTHEAST AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CADDO MILLS...COMMERCE...
GREENVILLE...QUINLAN AND WEST TAWAKONI.

HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
Special weather statement, Mar 21, 4:34 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
434 PM CST MON MAR 21 2005

TXZ094-095-106-212330-
DELTA-FANNIN-LAMAR-
434 PM CST MON MAR 21 2005

...SIGNIFICANT WEATHER UPDATE...

AT 434 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM NEAR LADONIA...MOVING NORTHEAST AT 15
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM...BROOKSTON...
DEPORT...HONEY GROVE...PARIS...PATTONVILLE AND PETTY.

HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
Special weather statement, Mar 21, 5:12 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
512 PM CST MON MAR 21 2005

TXZ121-122-220015-

KAUFMAN-VAN ZANDT-
512 PM CST MON MAR 21 2005

...SIGNIFICANT WEATHER UPDATE...

AT 512 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF KEMP...OR 10 MILES EAST OF
KAUFMAN...MOVING EAST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE EDGEWOOD...GRAND SALINE AND
WILLS POINT.

HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
Special weather statement, Mar 21, 6:03 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
603 PM CST MON MAR 21 2005

TXZ095-106-107-122-123-135-147-148-162-175-220300-
ANDERSON-DELTA-FREESTONE-HENDERSON-HOPKINS-LAMAR-LEON-RAINS-
ROBERTSON-VAN ZANDT-
603 PM CST MON MAR 21 2005

SEVERE THUNDERSTORM WATCH 57 IS IN EFFECT UNTIL 1 AM FOR THE
FOLLOWING COUNTIES...

ANDERSON....DELTA...FREESTONE...HENDERSON...HOPKINS...LAMAR...
LEON...RAINS...ROBERTSON...AND VAN ZANDT.

58

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 6:12 PM CSTTornado WarningFWDLamar48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.